A Note on Quadrangular Embedding of Abelian Cayley Graphs

João Eloir Strapasson, Sueli Irene Rodrigues Costa, Marcelo Muniz


The genus graphs have been studied by many authors, but just a few results concerning in special cases: Planar, Toroidal, Complete, Bipartite and Cartesian Product of Bipartite. We present here a general lower bound for the genus of a abelian Cayley graph and construct a family of circulant graphs which reach this bound. 



Abelian Cayley Graphs, Genus of a graph, Flat torus, Tessellations.

Full Text:



A. Ádám. Research problem 2-10. J. Combinatorial Theory, (1967).

B. Alspach & T.D. Parsons. Isomorphism of circulant graphs and digraphs. Discrete Math., 25(2) (1979), 97–108.

F. Boesch & R. Tindell. Circulants and their connectivities. J. Graph Theory, 8(4) (1984), 487–499.

L. W. Beineke & F. Harary. The Genus of the n-Cube. Canad. J. Math., 17 (1965), 494–496.

M. Conder & R. Grande. On Embeddings of Circulant Graphs. The Eletronic Journal of Combinatorics, 22(2) (2015), 1–27.

S.I.R Costa, J.E Strapasson, M.Muniz & T.B. Carlos. Circulant graphs and tessellations on flat tori. Linear Algebra and Appl, 432(1) (2010), 369–382.

J.E. Gross & T.W. Tucker. Topological graph theory. Dover Publications Inc., Mineola, NY (2001).

F. Harary, Graph Theory. Reading, MA: Addison-Wesley, (1994).

C. Heuberger. On planarity and colorability of circulant graphs. Discrete Math., 268(1-3) (2003), 153–169.

X. Lin, Y. Yang, J. Lü & X. Hao. The crossing number of C(mk;{1,k}). Graphs Combin., 21(1) (2005), 89–96.

V. Liskovets & R. Pöschel. Counting circulant graphs of prime power order by decomposing into orbit enumeration problems. Discrete Math., 214(1-3) (2000), 173–191.

D. Matthew. On Hamilton cycle decomposition of 6-regular circulant graphs. Graphs Combin., 22(3) (2006), 331–340.

F.P. Muga II. Undirected Circulant Graphs, International Symposium on Parallel Architectures. Algorithms and Networks, (1994), 113–118.

J.J. Molitierno. On the algebraic connectivity of graphs as a function of genus. Linear Algebra and its Applications, 419(2-3) (2006), 519–531.

M. Muzychuk. Ádám’s conjecture is true in the square-free case. J. Combin. Theory Ser. A, 72(1) (1995), 118–134.

T. Pisanski. Genus of Cartesian products of regular bipartite graphs. J. Graph Theory, 4(1980), 31–42.

G. Ringel. Das Geschlecht des vollständiger Paaren Graphen. Abh. Math. Sem. Univ. Hamburg, 28 (1965), 139–150.

G. Ringel, Der vollständige paare Graph auf nichtorientierbaren Flächen. J. Reine Angew. Math., 220 (1965), 88–93.

G. Ringel, Über drei kombinatorische Problem am n-dimensionalen Würfel und Wurfelgitter. Abh. Math. Sem. Univ. Hamburg, 20 (1965), 10–19.

G. Ringel & J.W.T. Youngs. Solution of the Heawood Map-Coloring Problem. Proc. Nat. Acad. Sci. USA, 60 (1968), 438–445.

R.J. Trudeau. Introduction to graph theory. Dover Publications Inc., New York, 1993. Corrected reprint of the 1976 original.

A.T. White. The genus of repeated cartesian products of bipartite graphs. Trans. Amer. Math. Soc., 151 (1970), 393–404.

DOI: https://doi.org/10.5540/tema.2016.017.03.0331

Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM


  • There are currently no refbacks.

Trends in Computational and Applied Mathematics

A publication of the Brazilian Society of Applied and Computational Mathematics (SBMAC)


Indexed in:



Desenvolvido por:

Logomarca da Lepidus Tecnologia